Welcome! Log in or Register

Sainsbury's Extra Power Pain Reliever Caplets

  • image
5 Reviews

Brand: Sainsbury's / Dosage Form: Caplets

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    5 Reviews
    Sort by:
    • More +
      19.03.2011 19:20
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      Extra Power Pain Relievers that actually work.

      Since I have started working, which involves sitting in front of a computer monitor for large parts of the day, I have become more and more prone to headaches, and the occasional migraine, and as such have been constantly in search of adequate and effective Pain relief; with Sainsbury's Extra Power Pain Relief I have fulfilled that search.

      Boring bits first -

      Sainsbury's Extra Power Pain Reliever caplets - Paracetamol, aspirin, & Caffeine x16

      Packaging
      Recently Sainsbury's have updated their packaging, so it doesn't look the same as the picture for this product - though it stills looks similar.
      It is still a rectangle shape, but the picture and wording is presented landscape rather than portrait. The colour scheme is blue and red, with a white stripe, and a picture of two white tablets.; the back is covered with different text-boxes (coloured white, blue, pink, and yellow) detailing all the information you could want to know about the tablets.

      Essential bits - copied of the back of box (as I feel it is safer to give people an accurate picture of these tablets, which I may dilute if I try to reword).

      Summary
      'For the relief of mild to moderate pain including headache, migraine, neuralgia, toothache, sore throat, and period pains. They are also for the symptomatic relief of sprains, strains, rheumatic pain, sciatia, lumbago, fibrositis, muscular aches and pains, joint swelling and stiffness, influenza, feverishness and feverish colds.'

      How to take
      'Swallow with water. Do not chew. Adults, elderly, and young persons over 16 years: 1 or 2 tablets every 4 hours as required . The dose should not be taken more frequently than every 4 hours, with a maximum of 6 tablets in 24 hours'

      Warning
      'Contains Aspirin and Paracetamol - Do not take with any other paracetamol-containing products'
      'Do not take if you have kidney or live problems'

      My thoughts -
      I take these primarily for headaches and they are excellent, I have found nothing more effective; enough said, but I think I should perhaps be a bit more descriptive.

      As the box says they are for relieving mild to moderate pains and, thanks to years of treating headaches with naps rather pills, I find that they truly work. Though I mostly take these for headaches I have also found that, the day after a particularly long jog, they remove joint and muscular aches and pains - though for this type of pain or ache I would recommend ibuprofen, which works by reducing swelling.

      For even the worst headaches they are fast acting and effective, taking about 5 minutes to kick in and dull most headache related pain; with the caffeine kicking in to keep you alert, rather than that drowsy feeling you sometimes get with pain relief.

      Also, thanks to the caffeine (according to recent scientific studies showing caffeine's effectiveness with migraine relief) perhaps, these caplets work very well when used to head off an oncoming migraine; if you are like me, and experience blurred vision / spots before a migraine comes on, then, if they are taken before the pain starts, two caplets are effective in stopping the migraine before it begins - something straight paracetamol has failed to do.

      A useful side note - if, for some reason, these don't work they can (though probably shouldn't) be used in conjunction with ibuprofen based pain relievers.

      Possibly the best thing about the caplets is, remembering how effective they are, that a pack currently costs 45 pence. My thoughts on cheap pharmaceuticals are that surely this is such a highly regulated industry that cheaper, own brand, versions cannot be any worse; I am sceptical about own brand food, knowing that they can reduce the size or amount of actual food to bump down the price, however own brand pharmaceuticals cannot be bad for you (as surely medicine that is bad for is just harmful), or they would not be allowed.

      As an Environmental side note it is worth saying that, whilst the plastic tabs containing the caplets are not, the box and paper instructions are fully recyclable, making this quite an Environmentally friendly product - in fact, one of the first things I do (and do not recommend anyone else do) after opening the box is put the instructions in the recycling so I don't forget later (who reads them anyway).

      So, bearing this in mind, I cannot recommend these enough; they are a fraction of the price of branded products that work to the same extent, or not as well. I always keep a box of these in my desk at work, in the medicine cabinet at home, and I even keep a tab of caplets in my coat pocket for emergencies.

      Comments

      Login or register to add comments
    • More +
      02.09.2010 16:12
      Very helpful
      (Rating)
      1 Comment

      Advantages

      Disadvantages

      cheap, but not brilliant pain relief

      Every so often I suffer from fairly powerful migraines, and normally have some painkillers to hand to deal with the symptoms. However, a few months ago I was hit by a migraine late in the evening and had run out of painkillers, and so my girlfriend went out the next morning to buy me some tablets to ease the pain. She decided to buy these tablets due to the price (45p for 16 tablets, significantly cheaper than premium brand painkillers at around £2.40), which now come in a half white, half navy blue box with white writing instead of the picture displayed.

      The packaging claims that the tablets (caplets) are capable of easing the pain of a variety of things including: headaches and migraines, sore throats, muscle pain, cold and flu symptoms and tooth pain. They contain aspirin, caffeine, paracetamol and sorbitol.

      I took two of these caplets with water, and although they did help with some of the symptoms, they took a long time to kick in, which is why I tend to prefer the faster acting premium brand painkillers. The caplets look like slightly elongated pills with rounded edges, and do not have the powdery texture common to some tablets and pills, nor do they leave any after-taste when taken.

      Recently my girlfriend also came down with a severe headache, and took one of these caplets after some persuasion, as she does not normally like taking tablets. According to her the tablet kicked in after around 20 minutes and the headache went completely away shortly after this.

      In my opinion these caplets do not live up to their claim of being super-powered, although given the price they are reasonable enough painkillers.

      Thank you for reading

      Comments

      Login or register to add comments
      • More +
        06.08.2010 14:31
        Very helpful
        (Rating)
        2 Comments

        Advantages

        Disadvantages

        On the fence with this one - try it for yourself

        I'm not normally a fan of buying tablets at all, but when my boyfriend suffered with a horrible migraine recently, I went off to Sainsburys to see what I could get to help. Amongst the various tablets and pain relievers on offer were these Extra Power Pain Reliever Caplets. They've changed the box since the DooYoo picture was uploaded, and now it's a half white, half navy clue box with clear writing.

        I have to admit I chose these because of the price - 45p for 16 tablets - as they worked out much cheaper than the main-brand equivalent, which was around the £2.40 mark. I assumed they couldn't be that different, but my boyfriend mentioned when I got back that he prefers the premium brand tablets as they take effect more quickly. Ooops!

        These tablets (or caplets) claim to ease the pain of lots of different things, including headaches and migraines, tooth pain, sore throats, period pain, strains, muscular aches and pains, cold and flu symptoms, sciatica, joint swelling, lumbago and more. Each caplet contains paracetamol, aspirin, caffeine and sorbitol.

        I have to admit that I wasn't too sure what a caplet was, but they just look like elongated pills with rounded edges, so I assume it refers to the shape. They are actually quite big, and you can take either one or two at a time.

        My boyfriend took two with some water, but this was in the middle of his migraine and although he said they helped and he managed to go to sleep, they weren't a 'cure-all' solution. However, had he taken them straight at the onset of his migraine I believe he would have had better results.

        A few days ago I was suffering from a headache myself, and my boyfriend persuaded me to take one. I took just one because I don't take tablets very often. As it is quite big it was awkward to swallow and didn't really taste of much, just kind of powdery. It had no aftertaste. I thought it would kick in straight away as it's labelled 'extra power', but it took about 20 minutes. However after that time, my headache vanished completely and I was able to get a good night's sleep, so the caffeine in the pill can't have affected me too much! Having said that, a regular paracetamol tablet would have done the same job.

        I'm not sure that these tablets live up to their super-powerful claims, and to be honest I think regular paracetamol would have had the same result for both me and my boyfriend. At 45p for 16 tablets though, they're extremely cheap and not too different in price to Sainsbury's regular paracetamol (which is a few pence cheaper), and might have a good psychological impact for those who want to feel like they're taking something stronger.

        Comments

        Login or register to add comments
        • More +
          05.08.2010 12:54
          Very helpful
          (Rating)
          3 Comments

          Advantages

          Disadvantages

          Good value for money and does what it should

          I bought these recently as I was going on holiday and, as I suffer with Crohn's disease, pain relief tablets are an essential part of my first aid kit. Luckily, I did not need to use them on holiday however since my return, my wisdom teeth have started to come through and as a result I have this horrible pain all along my left jaw and down the right side of my neck. I have used these to try to ease the pain and they seem to be doing the job!


          * Uses *

          These tablets state that they can be used for the relief of:

          * Headaches
          * Migraine
          * Neuralgia
          * Dental pain
          * Sore throat
          * Period pain
          * Strains
          * Rheumatic pain
          * Joint swelling and stiffness
          * Lumbago
          * Fibrositis
          * Muscular aches and pains
          * Sciatica
          * Cold and flu symptoms
          * Feverishness and feverish colds


          This is quite a long list of some quite common aches and pains and I personally feel that it is very useful to have a strong pain reliever such as these tablets in your medical cupboard which cover such a vast array of common complaints.


          * Dosage *

          These tablets are taken orally with water. I personally found these tablets to have quite an unpleasant taste when you first put them in your mouth but once you swallow them down with water this soon disappears. It is also quite important to note that the tablets are capsule shaped, are quite large (approx 1cm long) and not coated in anything, so for some people they may be quite difficult to swallow. I personally found them okay to swallow with a gulp of water to help.


          The packet recommends the following dosage:

          Adults, the elderly and children over 16 years - 1 to 2 tablets as required, taken with water every 4 hours. Dose not to be taken more frequently than every 4 hours with a maximum of 6 tablets in 24 hours.

          It is important to note that the information on the packet states that this product should NOT be given to children under 16 years old.


          * Ingredients *

          Each tablet contains:

          * Paracetamol 200mg
          * Aspirin 300mg
          * Caffeine 45mg
          * Sorbitol 30mg


          * Price *

          I bought these from Sainsbury's (funnily enough!) and they cost 45p for 16 tablets.


          * Summary *

          Overall, I found these tablets to be good value for money. They are fast acting pain relief for a vast array of aches and pains and very handy to have in any home. They do taste a little funny initially but this soon goes after a few glugs of water. Most importantly, they do give you fast relief from pain.

          Comments

          Login or register to add comments
          • More +
            25.05.2009 13:54
            Very helpful
            (Rating)
            2 Comments

            Advantages

            Disadvantages

            Worth a go!

            When it comes to aches and pains I really do suffer with them on and off. Instead of whinge I take pills for it all though lol. I have boxes for this that and the other all over the place! I suffer with migraines, headaches, neck and back pain. I have a diagnosed problem with my spine and an eating disorder which simply makes me feel lethargic etc. I do get bad period pains too! I'm cracking up completely!

            The Packaging....

            The box is slightly different to what is on the review photograph (however it is the same product!). My box is square, half white and half dark blue with silver, white and black writing on it. On the front I'm told they are Sainsbury's 'Extra Power' Pain reliever caplets which are Paracetamol, Aspirin & Caffeine and give 'Fast Powerful Pain Relief'. I am told there are 16 caplets in the box and there is a picture drawn on of two of the caplets. On the back of the box I'm told what they are meant for, dosage and warnings are given, ingredients are listed, contact details for PL Holder & Manufacturer (the manufacturers of this product on behalf of Sainsbury's) are given and finally there is a bar-code on there. In the box there are two trays of 8 pills that on encased in plastic (individually) and the backing is white foil and I'm told on there clearly what they are.

            For The Relief Of....

            Headache
            Migraine
            Neuralgia
            Dental Pain
            Sore Throat
            Period Pain
            Strains
            Rheumatic Pain
            Joint Swelling & Stiffness
            Lumbago
            Fibrositis
            Muscular Aches & Pains
            Sciatica
            Cold & Flu Symptoms
            Feverishness & Feverish Colds

            Dosage....

            For oral use.

            Adults, the elderly and children over 16 years:

            1 or 2 tablets as required, take with water every 4 hours. Dose not to be taken more frequently than every 4 hours with a maximum 6 tablets in 24 hours.

            Children under 16 years;

            Do not give to children under 16 years. unless on the advice of a doctor.

            My Experience With The Tablets....

            I think these are brilliant and I swear by these. The pills are white and oblong with a small engraved line to the middle of them. Quite big really so I take one at a time with a huge gulp of water! They take about a half an hour to work but when they do I find them useful for a whole host of aches and pains and brilliant for colds and flu (taking temperature down etc).

            I find they work really well on everyday aches and pains such as a headache, achy back etc however on my diagnosed health problems (my spine and migraines) these don't touch me sadly and the only things that help with these are things prescribed off my Dr.

            Verdict....

            I always carry these around and about in my bag for twinges and twangs. They are cost effective and work relatively quickly however if you have an ongoing issue these may not help you at all! Worth a go and great for moderate aches and pains though!

            Comments

            Login or register to add comments
          • Product Details

            Pain Relief